I also take 100 mg of zoloft and 800 mg gabapentin 4 times a day. I have panic dissorder, social anxiety, and major depression. I went to se my shrink he asked how my Meds were doing. I told him I've built a tolerance for the valum and think I should change to a different benzo. He said I was arrogant and he was the MD and said he wouldn't see me anymore. I can't get an appointment to see another shrink till after the holidays. I'm suffering due to the benzo tolerance. Is it ok to double my dose once a day to get some relief.
I've been on diazapam for 4 months now 10 mg 4 times a day is doubling my dose from time to time ok?
- 4 Dec 2014 by Fishsauce20
- 17 December 2014
- zoloft, depression, anxiety, panic disorder, social anxiety disorder, generalized anxiety disorder, diazepam, gabapentin, dosage
I agree with Kaismama and Balbanes (sic) in that 40 mg. of Valium a day is a LOT along with the zoloft and gabapentin. I doubt you hit the roof of tolerance with the Valium so quickly, but adding it piecemeal is a recipe for ruin, sorry, but it is. I'd find another pain doctor/psychiatrist that will wean you off valium or at least get your down to 10-15 mg. day.
Realize that doctors now are all over the board with prescribing anything that is scheduled because of this Vicodin reclassification. I had a doctor who treated me for a recurring shoulder cuff injury put as his treatment of me as "Chronic Opioid User" instead of Cortisone injection in left shoulder cuff for recurrent arthritic injury.
All the best, Tony
I understand how you're feeling as tolerance can happen rather fast with some folks, but you're already taking a lot so try some breathing exercises to learn to calm down, google breathing exercises for anxiety etc. If you are not able to deal then go to the ER, but do not double your dose.
I happen 2 agree with all my friends here at drugs.com... I use to be on diazapam yrs ago and was only on 10 mgs a day... I think building a tolerance that quickly is very odd, but not saying impossible for I am not a doc... I think it is odd your dr prescribing you that much in a day especially with it's long half life... If it were me I would have talk to the dr about tapering off of this and going on something else to help in my opinion if you want to double now, what will the next 4 mths be... drs are only allowed to prescribe a certain amount... as for your ? now I wouldn't take more then prescribed... hope you can find a doc out there that is out for your best interest and not just stuffing you with pills no offense..
Wow! That's quite a bit of diazepam to take on a regular basis. Before I go on, I want you to know that while I am a Doctor, I am not a M.D., I am a Psychologist and a Hypnotherapist, but I have had a lot of experience with patients with Anxiety Disorders, and Severe Depressive Disorder. That said, many of my patients with these disorders, also see a Psychiatrist, or a Doctor who specializes in these disorders.
But I can tell you with certainty, that you are taking the highest dosage of diazepam I have ever heard of. I can't imagine what it would be like for you should you try to ween yourself off this medication. But in any case you should never double the dosage.
Your Doctor dropped you because most Doctors do not like their Patients to make any suggestions regarding the meds they are prescribing. I know from experience. I once suggested to a Doctor that he change my medication, and he reacted very strongly, and told me that if I did it again, he would give me one last prescription, and never see him again.
Once again, I am not a M.D., but I think that the Zoloft and Gabapentin dosages are within reason.
Since I don't know how many meds you have left, I think your Doctor was irresponsible to drop you without one last script for these medications, since diazepam withdrawal is not only uncomfortable, but very dangerous.
Find yourself another "shrink" as soon as possible. Tell him about the meds and the dosages you are currently taking, and perhaps he will prescribe you a more appropriate Benzo.
Again, I am not an M.D., and that makes me hesitant to suggest any medication. There are alternatives that would be more helpful to you, and would cause you no problems should he decide that diazepam is not as helpful as other medications, and you would not suffer any withdrawal symptoms. As I have recommended to others in your situation, websites like yelp.com are very useful in finding the right Doctor for you. Good Luck, and don't wait.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Zoloft - On day 4 of my 25mg dose. Some effects not bad but mainly just insomnia. I am to up my dose
Posted 4 Jun 2014 • 1 answer
Posted 24 Jun 2016 • 1 answer
Posted 7 Nov 2016 • 1 answer
Posted 23 Apr 2018 • 1 answer
Posted 9 Jun 2018 • 3 answers